Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
20904477 tn?1608092461

My eye randomly gets red, I have seen eye doctors, prescribed drops..

Hi,

I was recently prescribed an antibiotic mixed with a steroid (in the same drop) for 7 days. It worked well. Today, my eye has gotten red again. Is it okay to take the steroid/antibiotic drops every once and awhile for relief?

Thank you,
1 Responses
Sort by: Helpful Oldest Newest
233488 tn?1310693103
MEDICAL PROFESSIONAL
It is not a good idea to take steroid drops chronically or for a condition other than the eye doctor prescribed. Read the package insert there are many complications from ongoing steroid use including cataracts and glaucoma.  If you just want something to whiten the eye the best out there is Lumify eye drops
Helpful - 0
2 Comments
I was prescribed Neomycin and Polymyxin B Sulfates and Dexamethasone Ophthalmic Suspension.
You need to discuss with whomever prescribed that medication. About 10% of people that use drops or ointment with neomycin develop sensitivity, irritation and/or allergy.

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.